A case of irAE gastritis caused by cemiplimab administration.

Read full text
Authors: Kurumi Isomura, K Takada, Ryoko Ichikawa, Chiaki Oshima, Yutaro Sato, Akiko Ohwaki, Mayuko Ito, Sayaka Otani, Yusuke Shimizu, Haruki Nishizawa
Cited by: 0

Abstract

Introduction: While various immune-related adverse events (irAEs) have been associated with the use of immune checkpoint inhibitors (ICIs), gastritis as an irAE remains a rarely documented condition. We report a case of immune-related gastritis following cemiplimab administration, accompanied by a review of the relevant literature. Case: A 75-year-old woman, gravida 4, para 2, underwent six cycles of cemiplimab as second-line treatment for FIGO stage IIB squamous cell carcinoma of the cervix. Cemiplimab was discontinued 140 days after the initial dose due to the onset of anorexia, nausea, and vomiting. However, her symptoms did not improve during the subsequent follow-up. Upper gastrointestinal endoscopy revealed erythema and edematous changes of the mucosa, predominantly in the pyloric region, along with friable, easily bleeding mucosa and white exudate. Histopathological examination of the biopsied tissue showed dense intraepithelial infiltration of CD8-positive lymphocytes. These findings were consistent with irAE gastritis. As fasting alone failed to improve the symptoms, prednisolone (PSL) was initiated, resulting in amelioration of both symptoms and endoscopic findings. Conclusion: Cemiplimab-induced immune-related gastritis can be diagnosed based on its characteristic endoscopic and histopathological features, similar to irAE gastritis caused by other immune checkpoint inhibitors.

Fields of Study & Subjects

Cancer Immunotherapy and Biomarkers Pharmacovigilance and Adverse Drug Reactions Immunotoxicology and immune responses

Publication details

Journal / source
PubMed
Volume
12
Issue
1
Pages
84–87
Publication date
1 February 2026
Language
EN